Alert archive / Indiana / Special Weather Statements in 2010

Special Weather Statement, NWS Indianapolis, IN

October 13, 2010Lawrence County, Indiana

NWS Indianapolis, IN issued this special weather statement at Oct 13, 2010, 4:16 PM EDT for Lawrence County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2010, 4:16 PM EDT (20:16 UTC)
Expired
Oct 13, 2010, 4:45 PM EDT
In force
29 min
Issued by
NWS Indianapolis, IN

County Lawrence County, IN

The radar

The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS83 KIND 132016
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EDT WED OCT 13 2010

INZ070-071-132045-
JACKSON-LAWRENCE-
416 PM EDT WED OCT 13 2010

...STRONG THUNDERSTORM ADVISORY FOR EASTERN LAWRENCE AND SOUTHWESTERN
JACKSON COUNTIES UNTIL 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
BEDFORD TO BEDFORD...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
TUNNELTON AROUND 430 PM EDT...
PLEASANT VIEW AROUND 440 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3870 8633 3883 8657 3899 8634 3885 8617
      3877 8626 3876 8629 3874 8630
TIME...MOT...LOC 2016Z 296DEG 16KT 3891 8634 3882 8647

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Oct 13, 3:56 PM EDT, 20 minutes earlier.

Area forecast discussion, Oct 13, 3:56 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
356 PM EDT WED OCT 13 2010

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...

TEMPERATURES WILL FALL BACK CLOSER TO NORMAL THE NEXT FEW DAYS IN
WAKE OF TODAY/S COLD FRONT. HOWEVER...A RIDGE OF HIGH PRESSURE
WILL BUILD BACK INTO CENTRAL INDIANA...BRINGING DRY CONDITIONS AND
AN INCREASE IN TEMPERATURES THIS WEEKEND. HIGHS WILL CLIMB BACK
INTO THE MID TO UPPER 70S.

&&

.NEAR TERM /TONIGHT/...

SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY END FROM WEST
TO EAST AFTER SUNSET. AS A RESULT...SKIES WILL BEGIN TO CLEAR
OUT...AND TEMPS WILL BE ON THE COOLER SIDE IN WAKE OF THE COLD
FRONT CURRENTLY MOVING THROUGH CENTRAL INDIANA. OVERNIGHT LOWS
WILL FALL INTO THE LOW 40S OVER THE WESTERN PORTIONS OF THE
FORECAST AREA...AND MID 40S WHERE CLOUDS LINGER ACROSS THE EASTERN
COUNTIES. LIKED THE COOLER TEMPS OF THE GFS FOR TONIGHT DUE TO THE
CLEARING SKIES.

&&

.SHORT TERM /TOMORROW THROUGH SATURDAY/...

THE MAIN FOCUS OF THE SHORT TERM PERIOD IS TEMPS. RIDGING WILL
GRADUALLY BUILD INTO THE REGION OVER THE NEXT SEVERAL DAYS...SO
CONDITIONS WILL BE DRY.

OVERALL...THE GFS SEEMS TO HAVE THE BEST HANDLE ON THE NEXT FEW
DAYS...WHILE THE NAM IS STRUGGLING WITH CLOUD COVER.  MODELS WERE
IN AGREEMENT ON TOMORROW/S HIGHS...SO WENT WITH A BLEND.
ANTICIPATE HIGHS TO TOP OFF IN THE MID TO UPPER 60S. HOWEVER...THE
NAM LOOKS A TAD WARM FOR TOMORROW NIGHT WITH THE CLEAR SKIES...SO
WENT WITH THE GFS/S LOW TO MID 40S. FRIDAY...TRENDED TOWARD GFS
ONCE AGAIN WITH HIGHS IN THE MID 60S...NAM TOO COLD ONCE AGAIN
WITH CLEAR SKIES. FRIDAY NIGHT...MORE OF THE SAME...NAM TOO
WARM...JUST DOESN/T HAVE A HANDLE ON SKY COVER THROUGH THIS ENTIRE
PERIOD. SATURDAY...TRENDED ON WARMER SIDE AS 850 MB TEMPS RETURN
TO 10 TO 12C...WINDS BECOME SOUTHWESTERLY...AND MOSTLY SUNNY
SKIES PREVAIL.

FIRE THREAT WILL RETURN ON FRIDAY AS RH/S FALL INTO THE MID 30S
AND NORTHWEST WINDS INCREASE TO 10 TO 15 MPH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

PRESENCE OF HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT TO BEGIN
FOR THE SECOND HALF OF THE WEEKEND BRINGING DRY WARM WEATHER TO
CENTRAL INDIANA. A WEAK FRONTAL BOUNDARY WILL SAG INTO THE LOWER
GREAT LAKES BY MONDAY BEFORE STALLING AGAINST THE UPPER RIDGE.
ARRIVAL OF A BROAD UPPER TROUGH INTO THE UPPER MIDWEST AND GREAT
LAKES WILL HELP TO BREAK DOWN THE RIDGE AND CONSEQUENTLY ALLOW FOR A
RESUMPTION OF THE SOUTHWARD MOVEMENT TO THE FRONT. THE FRONT WILL
PASS THROUGH THE FORECAST AREA MONDAY NIGHT AND TUESDAY AND PROVIDE
THE BEST CHANCE OF RAIN FOR THE REGION DURING THE PERIOD.  AT THIS
POINT...APPEARS THERE MAY BE A BIT MORE OF A GULF FETCH FOR THE
FRONT TO TAP INTO AND POTENTIALLY BETTER PRECIP COVERAGE ALONG THE
BOUNDARY THAN EXPERIENCED AS OF LATE.

CONSIDERING THE OVERALL STRENGTH OF THE UPPER TROUGH AND THE
SUPERIOR PERFORMANCE OF THE ECMWF AS OF LATE...PREFER THE FASTER
FRONTAL PASSAGE THE 00Z ECMWF AND GFS ENSEMBLE MEAN SUGGEST. SURFACE
HIGH PRESSURE WILL REESTABLISH FOR MIDWEEK WITH CENTRAL INDIANA
REMAINING IN A NORTHWEST FLOW ALOFT AS THE POLAR VORTEX SETTLES OVER
NORTHERN QUEBEC. HIGHS WILL LARGELY REMAIN IN THE 70S AHEAD OF THE
FRONT...COOLING BACK INTO THE 60S FOR TUESDAY AND WEDNESDAY. LOWS
WILL REMAIN IN THE 40S AND LOWER 50S...POSSIBLY COOLING BACK INTO
THE LOWER 40S BY WEDNESDAY MORNING.

&&

.AVIATION.../DISCUSSION FOR 131800Z TAFS/...

FRONTAL BOUNDARY LOCATED ACROSS WESTERN INDIANA THIS AFTERNOON
WITH CONVECTION ALONG AND IMMEDIATELY BEHIND THE BOUNDARY.
ADDITIONALLY...KIND RADAR SHOWS A WELL-DEFINED OUTFLOW FROM THE
CONVECTION WITH RECENT ISOLATED CONVECTIVE ACTIVITY DEVELOPING
NEAR KHUF. WITH EXPECTATION OF ADDITIONAL DEVELOPMENT OVER THE
NEXT FEW HOURS AS THE FRONT SWEEPS EAST...HAVE ADJUSTED TIMING OF
VCSH/CB MENTION AT ALL OF THE TERMINALS. HAVE INSERTED A TEMPO FOR
MVFR -RA AT KLAF FROM 19-21Z WHERE CONFIDENCE IS HIGHEST IN PRECIP
IMPACTING THE TERMINAL. ELSEWHERE...WILL UPDATE ACCORDINGLY
THROUGH THE AFTERNOON AS THE CONVECTION EVOLVES. EXPECT WIND GUSTS
TO 20-25KTS FROM THE NORTHWEST ALONG AND BEHIND THE FRONT THIS
AFTERNOON...AND POSSIBLY WITH CONVECTION.

ALL PRECIP SHOULD BE EAST OF THE TERMINALS BY 00Z AS THE FRONT
PROGRESSES EAST INTO OHIO. MUCH DRIER AIR WILL ADVECT INTO CENTRAL
INDIANA WITH HIGH PRESSURE...AND EXPECT CLEAR SKIES FROM MID/LATE
EVENING THROUGH THE OVERNIGHT. THERE IS A POSSIBILITY FOR SOME MID
LEVEL CLOUDS AS UPPER LEVEL TROUGHING ESTABLISHES OVER THE GREAT
LAKES ON THURSDAY. WITH A SUBTLE LOW LEVEL THERMAL TROUGH TO THE
NORTHEAST OF THE REGION AS WELL...A FEW CU NOT OUT OF THE QUESTION
AT KIND BY MIDDAY. NORTHWEST WINDS WILL PERSIST OVERNIGHT AND
THURSDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....RYAN
AVIATION...RYAN
Hazardous weather outlook, Oct 13, 2:53 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
253 PM EDT WED OCT 13 2010

INZ021-028>031-035>049-051>057-060>065-067>072-141900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
253 PM EDT WED OCT 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA
THROUGH THIS EVENING. NONE OF THE STORMS ARE EXPECTED TO BE
SEVERE...BUT MARBLE SIZE HAIL...BRIEF DOWNPOURS...AND GUSTY
WINDS COULD ACCOMPANY THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Oct 13, 3:20 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT WED OCT 13 2010

INZ062-063-132000-
BROWN-MONROE-
320 PM EDT WED OCT 13 2010

...STRONG THUNDERSTORM ADVISORY FOR EASTERN MONROE AND BROWN COUNTIES
UNTIL 400 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NASHVILLE TO 8 MILES
SOUTHEAST OF BLOOMINGTON...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
BEANBLOSSOM AND CHARLES DEAM WILDERNESS AROUND 330 PM EDT...
NASHVILLE AROUND 335 PM EDT...
ELKINSVILLE AROUND 345 PM EDT...
GNAW BONE AROUND 350 PM EDT...
STORY AROUND 355 PM EDT...
SPURGEONS CORNER AND STONE HEAD AROUND 400 PM EDT...

&&

LAT...LON 3904 8650 3932 8637 3933 8610 3905 8609
      3904 8633 3903 8634
TIME...MOT...LOC 1920Z 265DEG 16KT 3923 8630 3909 8640

50
Special weather statement, Oct 13, 3:24 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EDT WED OCT 13 2010

INZ031-132015-
HOWARD-
324 PM EDT WED OCT 13 2010

...STRONG THUNDERSTORM ADVISORY FOR HOWARD COUNTY UNTIL 415 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF KOKOMO...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GALVESTON AROUND 335 PM EDT...
KOKOMO AROUND 345 PM EDT...
WAWPECONG AROUND 400 PM EDT...
GREENTOWN AND CONVERSE AROUND 415 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4058 8586 4044 8586 4043 8587 4043 8590
      4044 8636 4057 8638 4058 8637 4058 8633
      4058 8587
TIME...MOT...LOC 1924Z 267DEG 16KT 4052 8625

50
Local storm report, Oct 13, 3:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EDT WED OCT 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             GALVESTON               40.58N 86.19W
10/13/2010  E0.25 INCH       HOWARD             IN   LAW ENFORCEMENT

&&

HEROLD
Local storm report, Oct 13, 3:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT WED OCT 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND GST     GALVESTON               40.58N 86.19W
10/13/2010  E50 MPH          HOWARD             IN   LAW ENFORCEMENT

            PEA-SIZE HAIL ALSO OCCURRING. LOCATION IS NORTHWEST
            HOWARD COUNTY. TRASH CANS BLOWN AROUND...TREE LIMBS
            DOWN...TRAFFIC LIGHTS OUT.

&&

HEROLD
Local storm report, Oct 13, 3:51 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT WED OCT 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     KOKOMO                  40.48N 86.13W
10/13/2010  M64 MPH          HOWARD             IN   AWOS

            MEASURED AT THE AIRPORT

&&

HEROLD
Special weather statement, Oct 13, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EDT WED OCT 13 2010

INZ070-071-132045-
JACKSON-LAWRENCE-
416 PM EDT WED OCT 13 2010

...STRONG THUNDERSTORM ADVISORY FOR EASTERN LAWRENCE AND SOUTHWESTERN
JACKSON COUNTIES UNTIL 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
BEDFORD TO BEDFORD...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
TUNNELTON AROUND 430 PM EDT...
PLEASANT VIEW AROUND 440 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3870 8633 3883 8657 3899 8634 3885 8617
      3877 8626 3876 8629 3874 8630
TIME...MOT...LOC 2016Z 296DEG 16KT 3891 8634 3882 8647

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:20 PM EDTSpecial Weather StatementINDBrown40 min
Oct 13, 3:24 PM EDTSpecial Weather StatementINDHoward51 min
Oct 13, 3:45 PM EDTSevere Thunderstorm WarningINDHoward45 min
Oct 13, 4:47 PM EDTSpecial Weather StatementINDLawrence28 min

Nearby

Special Weather Statements in Indiana, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.